# SDR 0401779616

- Difficulty date: September 27, 2004
- Submitted: October 1, 2004
- Operation: Air carrier
- Aircraft: N616NW
- Make and model: Doug DC-9-32
- Aircraft serial: 47229
- Aircraft time: 70,336 hours, 68,112 cycles
- System (JASC): 2150 · Cabin Cooling System
- Part: Cooling Turbine
- Part number: 20495055
- Part serial: 37311
- Condition: Leaking
- Location: Lt Acm System
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: A

## Discrepancy

FOLLOWING TAKEOFF, THE FLIGHT ATTENDANT REPORTED SMOKE IN THE LEFT AFT LAVATORY AND THE LAVATORY ALARM SOUNDED SOON THERE AFTER.  NO MENTION OF COM PROCEDURE COMPLIANCE OR OF ANY SUSPECTED CAUSE OF SMOKE.  THE FLIGHT RETURNED TO MSP AND LANDED UNEVENTFULLY.  PILOT STATED THAT THE SMOKE BEGAN TO CLEAR ON LANDING.  MAINTENANCE FOUND EVIDENCE OF OIL IN THE LEFT AIR CYCLE MACHINE OUTLET DUCTS BUT NO TRACE OF OIL UPSTREAM OF ACM.  THE LEFT ACM, APU, AND LEFT WATER SEPARATOR WERE ALL REPLACED.  LEAK AND OPERATIONAL CHECK GOOD.  AIRCRAFT RETURNED TO SERVICE.
